Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Taking humalog and lantus for diabetes. Can I take nimesulid for back pain?

User rating for this question
Very Good
Answered by
Practicing since : 1966
Answered : 4498 Questions
Hi, Doctor
My name is XXXXXXX , I am 78 years old and became diabetic a year ago from acute bilary pangreatitis.
Now I am insulin dependent, I take Humalog 3 units before meals and at bed time Lantus 10 units. My question is if I can take Nimesulid or Mesulid for my back pain from osteoarthritis
and tendonitis in right arm and thumb index.
Thank you
Posted Tue, 5 Mar 2013 in Medicines and Side Effects
Answered by Dr. Anantharamakrishnan 49 minutes later
Hi friend,
Welcome to Health Care Magic

Rather surprised to hear of nimesulide from US!
The drug has not been approved in the country.
Several countries have banned the drug; a few have revoked it later.

Given a wide choice, give the benefit of doubt - do not take it / choose another drug. It is better to avoid possible liver toxicity with a history of past pancreatitis.

Of course, other drugs too could have side effects...
Discuss with your Internist or Orthopaedician and get proper prescription.
Your condition does not look like an emergency.

Take care
Wishing speedy recovery
God bless
Good luck
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor